MAUDE Adverse Event Report: LIVANOVA CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVES
Model Number ART21SMT
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Malposition of Device (2616)
Health Effect - Clinical Codes Death (1802); No Information (3190)
Date of Event 04/20/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
This event was received from the sure avr clinical registry.The site reported the event as inappropriate sizing/positioning.Internal clinical review has determined this event may be attributed to the device.Not available for return.
 
Event or Problem Description
This event was reported to the manufacturer through the (b)(6) registry: a solo smart size 21 was implanted on (b)(6) 2016 via median-sternotomy.The valve was implanted supra-annular with non-everting suture technique.On (b)(6) 2017, the patient exhibited non structural dysfunction which was reported by the site as due to inappropriate sizing and positioning.
 
Additional Manufacturer Narrative
The complete manufacturing and material records for the solo valve were pulled and reviewed by quality engineering at livanova.The results confirmed that this valve satisfied all material, visual, and performance standards required for a solo valve at the time of manufacture and release.Since the device was not explanted , the structural valve deterioration cannot be confirmed.Also since no autopsy was performed root cause of patient death was not identified.
 
Event or Problem Description
The manufacturer was notified that the patient passed away.It was also clarified that signs of early structural valve deterioration (svd) has been identified previous patient death.The cause of death remains unknown since no autopsy was performed.

Brand Name
SOLO SMART STENTLESS HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7098153
Report Number3004478276-2017-00207
Device Sequence Number1183092
Product Code LWR
UDI-Device Identifier00896208000467
UDI-Public(01)00896208000467(240)ICV1247(17)190912
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/12/2019
Device Model NumberART21SMT
Device Catalogue NumberICV1247
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Weight91